Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Plate is overflowing
Apr 18, 2007

Is there any link between Zerit and heart disease? How about Coreg and Peyronie's? When do the complications end? Diagnosed poz in '93, began drug therapy in '97. Started on Zerit, Ziagen and Viramune in '01, resistance to Viramune and started Reyetaz instead in '03. Been on same since. Series of five heart attacks (10/11/04, 1/22/05, 1/23/05, 1/29/05, and 3/12/05). Three stents in LAD, all closed, no viability for bypass. EF was 17% currently 25-33%. Defib implant in 8/05. Been on battery of heart drugs including Coreg since and sudden onset of Peyronie's noticed in 11/06. Diagnosed with Hep C in 12/06, cannot undergo treatment because of heart condition. My "specialists" appear clueless despite my insistance on collaboration. Actually feel better on the days I forget my meds. Thinking of just taking a holiday from all drugs and see how long I can last. Any suggestions that would be more sane and still improve my self-esteem? To go from having a nice thick dick to a crooked hourglass thing that is about .5" shorter now hasn't helped my social life (9-yr relationship ended after last MI) Being deficient in the groinage probably bothers me more than anything. My therapist thinks I should just be grateful. I'm looking for another therapist to whine to. As my mother would always ask, "So Mrs. Lincoln, how did you enjoy the play?"

Response from Dr. Henry

Zerit can cause both some lipid/metabolic problems and mitochondrial/muscle problems in some patients (some may have a genetic susceptibility). Standard cardiac risk factors (genetics, diet, smoking, exercise, cholesterol levels) usually are the main factors for heart disease even in HIV+ person on treatment. I have some patients who developed severe heart disease 10 years ago partly due to HIV meds yet they have managed to do OK for the following decade so it can be done. Often trying to re-arrange the HIV meds to make them as fat/lipid friendly as possible can help. There are a number of new HIV meds soon to be available to further expand options. Some of them look fat/lipid friendly so far (ie the Merck integrase inhibitor). It can actually be bad for the heart to stop HIV medications (flare up of immune damage can trigger heart and other problems). KH



Previous
muscle soreness
Next
one side effect only

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement